MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BLADE,4.5 BONECUTTER,FR,180MM LG,DSP; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. BLADE,4.5 BONECUTTER,FR,180MM LG,DSP; SAW, POWERED, AND ACCESSORIES
Catalog Number 7210979
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/05/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a hip arthroscopy, the device was releasing cutler (loosening lint).No back up device was available and no delay or patient injuries were reported.
 
Additional Manufacturer Narrative
One 7210979 disposable full radius 180mm long bonecutter blade used for treatment was returned.The complaint stated: ¿the device was releasing cutler (loosening lint).¿ there were rotational scoring marks left on the surface of the inner blade.Instructions for use confirms instructions, recommendations and precautionary statements and for proper use of product.Per instructions for use : ¿excessive ¿side-loading¿ on the blade during use does not improve cutting performance, and in extreme cases may result in wear and degradation of the inner blade.Irreversible damage to blades or burrs will result if they are run without the flow of irrigation (dry).¿ to produce a device with less friction, silicone is used along with a silver plating process for additional lubrication between inner and outer blades.The silver plate surface may become discolored from silver tarnish.It has been determined that the excess silicone located at the bottom of the blade tip, or the appearance of discoloration will not impact the patient or end user.Platinum improves lubricity and allows for reduced frictional contact between the stainless steel inner and outer blades.It also discolors when exposed to certain elements.Testing has confirmed that the silicone lubricant is biocompatible, non-toxic, non-irritating and non-sensitizing.The silicone and silver improves performance of the device and has been determined to have no adverse effect on patient safety.The blade was tested to confirm functionality.The product connected, ran in forward, reverse and oscillating.It switched between modes with no issue.There were no error messages indicated on the control panel.Rate of allegations are monitored.Product met specifications upon release to distribution.

Brand Name
BLADE,4.5 BONECUTTER,FR,180MM LG,DSP
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9102249
Report Number1219602-2019-01155
Device Sequence Number14148784
Product Code HAB
UDI-Device Identifier03596010544001
UDI-Public03596010544001
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2021
Device Catalogue Number7210979
Device Lot Number50792052
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2019
Initial Date Received by Manufacturer 09/05/2019
Supplement Date Received by Manufacturer11/07/2019
Initial Report FDA Received Date09/22/2019
Supplement Report FDA Received Date11/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age23 YR